Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 220, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Dec 17, 2012, 6:46 PM EST for 4 counties in Kentucky. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 6:46 PM EST (23:46 UTC)
- Expired
- Dec 17, 2012, 7:30 PM EST
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 6:55 PM EST | TSTM WND DMG | 1 Sw Galveston, KY | TREES DOWN AT THE INTERSECTION OF HWY 979 AND 680. |
| Dec 17, 7:00 PM EST | TSTM WND DMG | Virgie, KY | TREES DOWN ON HWY 122 AND 610 NEAR THE VIRGIE COMMUNITY. |
| Dec 17, 7:04 PM EST | HAIL 0.25 | Thornton, KY | PEA SIZED HAIL COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS53 KJKL 172346
SVRJKL
KYC071-119-133-195-180030-
/O.NEW.KJKL.SV.W.0220.121217T2346Z-121218T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EST MON DEC 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
WESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 730 PM EST
* AT 643 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GARRET TO RAVEN TO SACKETT...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...EASTERN...PUNCHEON...BUCKINGHAM...PRICE...LANGLEY...
HALL...HI HAT...POLLY...BURTON...GREENLEAF...LESTER...ALPHORETTA...
DEMOCRAT...HALO...ORKNEY...MARTIN...WHEELWRIGHT...SOUTHDOWN AND
DEANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3735 8231 3723 8247 3720 8255 3713 8267
3719 8296 3758 8284 3764 8237
TIME...MOT...LOC 2346Z 276DEG 37KT 3748 8283 3739 8276
3721 8286
WIND...HAIL 60MPH <.50IN
$$
SHALLENBERGER2 follow-up statements
141
WWUS53 KJKL 180015
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EST MON DEC 17 2012
KYC071-119-180024-
/O.CAN.KJKL.SV.W.0220.000000T0000Z-121218T0030Z/
KNOTT KY-FLOYD KY-
715 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND EASTERN
KNOTT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3718 8278 3738 8257 3760 8260 3764 8237
3735 8231 3723 8247 3720 8255 3713 8267
TIME...MOT...LOC 0014Z 276DEG 37KT 3745 8247 3736 8240
3718 8250
$$
KYC133-195-180030-
/O.CON.KJKL.SV.W.0220.000000T0000Z-121218T0030Z/
LETCHER KY-PIKE KY-
715 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PIKE
AND NORTHEASTERN LETCHER COUNTIES UNTIL 730 PM EST...
AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PIKEVILLE TO ROCKHOUSE TO ADAMSON...MOVING EAST AT 45 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
RACCOON...BELCHER...FISHTRAP LAKE...KIMPER AND PHYLLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3718 8278 3738 8257 3760 8260 3764 8237
3735 8231 3723 8247 3720 8255 3713 8267
TIME...MOT...LOC 0014Z 276DEG 37KT 3745 8247 3736 8240
3718 8250
WIND...HAIL 60MPH 0.75IN
$$
SHALLENBERGER169
WWUS53 KJKL 180032
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EST MON DEC 17 2012
KYC133-195-180042-
/O.EXP.KJKL.SV.W.0220.000000T0000Z-121218T0030Z/
LETCHER KY-PIKE KY-
732 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIKE AND NORTHEASTERN
LETCHER COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3718 8278 3738 8257 3760 8260 3764 8237
3735 8231 3723 8247 3720 8255 3713 8267
TIME...MOT...LOC 0015Z 276DEG 37KT 3745 8246 3736 8239
3718 8249
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 3:04 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 17, 3:04 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 304 PM EST MON DEC 17 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 303 PM EST MON DEC 17 2012 THE PRIMARY WEATHER ISSUE FOR THROUGH EARLY THIS EVENING WILL BE THE APPROACH OF A LINE OF STRONG THUNDERSTORMS THAT IS CURRENTLY MOVING ACROSS CENTRAL KENTUCKY. THESE STORMS ARE EXPECTED TO ENTER THE FAR WESTERN COUNTIES OF THE FORECAST AREA BETWEEN 3 AND 4 PM EST THIS AFTERNOON. THESE STORMS HAVE HAD A HISTORY OF PRODUCING MOSTLY DIME TO NICKEL SIZE HAIL. A COUPLE OF THE STORMS HAVE DROPPED SOME QUARTER SIZE HAIL VERY RECENTLY...SO THEY WILL BEAR WATCHING AS THEY MOVE OUR DIRECTION. THESE STORMS ARE FLOURISHING IN AN AREA OF CLEARING ACROSS WESTERN AND CENTRAL KENTUCKY AND ARE FEEDING OFF LOW LEVEL MOISTURE FEED OFF THE GULF OF MEXICO. THESE STORMS ARE ALSO INITIATING ALONG AND JUST AHEAD OF A SLOW MOVING COLD FRONT. THIS FRONT WILL MAKE ITS WAY ACROSS EASTERN KENTUCKY LATER THIS EVENING...AS A LARGE TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE EJECTS OUT OF THE SOUTH CENTRAL PLAINS AND ACROSS CENTRAL MISSISSIPPI RIVER VALLEY. BASED ON CURRENT UPSTREAM CONDITIONS...THESE STORMS WILL LIKELY MAINTAIN THEIR CURRENT LEVEL OF INTENSITY UNTIL AROUND SUNDOWN. AFTER THAT...THE STORMS SHOULD WEAKEN FAIRLY QUICKLY. SEVERE THUNDERSTORM WATCH 683 IS IN EFFECT UNTIL 8PM EST TO ADDRESS THESE STORMS. THE CURRENT ZONE FORECAST TEXT PRODUCT AND HAZARDOUS WEATHER OUTLOOK HAVE BOTH BEEN UPDATED TO ADDRESS THE STORMS THROUGH THIS EVENING. A GRAPHICAL NOWCAST OUTLINING THE TIMING OF ARRIVAL AND PASSAGE OF THIS LINE OF STORMS HAS ALSO BEEN ISSUED. WILL INCLUDE A PRE FIRST PERIOD TO ACCOUNT FOR THE STORMS THAT ARE EXPECTED TO MOVE INTO AND ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. AS FOR THE REST OF THE SHORT TERM...MADE A FEW CHANGES TO THE TIMING OF WHEN PRECIPITATION IS EXPECTED TO EXIT THE AREA ON TUESDAY. THE LATEST RUNS OF THE NAM12...SREF...AND GFS MODELS ALL HAVE PRECIPITATION LINGERING BEHIND THE FRONT IN WEAK WEST TO NORTHWESTERLY FLOW UNTIL AROUND 15Z TOMORROW...AS AN UPPER TROUGH OF LOW PRESSURE MOVES ACROSS THE OHIO VALLEY. THE BULK OF PRECIPITATION WILL HAVE EXITED THE AREA BEFORE THEN...BUT OUR HIGHER ELEVATION COUNTIES COULD SEE PESKY LIGHT RAIN SHOWERS HANGING AROUND UNTIL 15Z OR SO ON TUESDAY DUE TO TERRAIN ENHANCEMENT. ALSO CREATED A NEW CLOUD COVER FORECAST BASED ON THE SAME CONDITIONS MENTIONED ABOVE...WITH LOW AND MIDDLE LEVEL CLOUD COVER PERSISTING ACROSS THE AREA THROUGH LATE TUESDAY AFTERNOON. TEMPERATURES WILL BE MILD THE NEXT COUPLE OF DAYS...WITH CLOUD COVER AND PRECIPITATION ACTING TO KEEP TONIGHTS LOWS AND TOMORROWS HIGHS RIGHT AROUND THE LATEST MOS GUIDANCE. DECIDED TO KEEP OVERNIGHT LOWS A DEGREE OR TWO WARMER THAN MOS TO ACCOUNT FOR THE INSULATING AFFECT OF CLOUD COVER. HIGH PRESSURE WILL FINALLY SPREAD ACROSS THE AREA TOMORROW NIGHT...BRINGING COOLER AND DRIER WEATHER TO THE AREA. HIGHS ON TUESDAY WILL ONLY MAKE IT TO AROUND 50 WITH LOWS TOMORROW NIGHT DROPPING INTO THE MID TO UPPER 30S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 303 PM EST MON DEC 17 2012 THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH SATURDAY FOR THE LOCAL AREA...BUT BEGIN TO SHOW NOTABLE TEMPERATURE DIFFERENCES BEFORE THE WEEKEND IS FINISHED. BENIGN WEATHER IS EXPECTED ON WEDNESDAY...AS WE AWAIT THE EFFECTS OF A SIGNIFICANT STORM SYSTEM TAKING SHAPE OVER THE SOUTH CENTRAL CONUS. IT WILL BECOME VERY INTENSE AS IT MOVES RAPIDLY NORTHEAST OVER THE GREAT LAKES. ITS COLD FRONT SHOULD PASS THROUGH FROM WEST TO EAST ON THURSDAY. SHOWERS ARE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH ENOUGH INSTABILITY ALSO PRESENT FOR A RISK OF THUNDER. A MUCH COLDER AIR MASS ARRIVES BEHIND THE FRONT...WITH A POSSIBILITY OF SNOW OVER EASTERN KENTUCKY THURSDAY NIGHT INTO FRIDAY. THIS WOULD BE DUE TO A COMBINATION OF THE SOUTHERN EDGE OF THE COMMA HEAD UNDER THE UPPER TROUGH AXIS PASSING OVER DURING PERSISTENT COLD UPSLOPE FLOW. WILL STICK WITH 20-30 PERCENT POPS AT THIS POINT...WITH ANY PRECIP AMOUNTS BEING LIGHT. THE LARGE STORM SYSTEM SHIFTS FURTHER EAST ON FRIDAY...LEAVING DRY BUT STILL COLD CONDITIONS. EARLY NEXT WEEK THE OPERATIONAL GFS SHOWS A SUBSTANTIAL WARM-UP NOT PRESENT IN THE ECMWF. THIS IS DUE TO THE ECMWF SHOWING A STRONGER LARGE CLOSED UPPER LOW LINGERING FURTHER WEST OVER THE NORTHEAST CONUS THAN IN THE GFS. THIS ALLOWS THE ECMWF TO BRING DOWN ANOTHER SURGE OF COLD AIR. IT IS NOTED THAT THE GFS ENSEMBLE MEAN IS COLDER THAN THE OPERATIONAL GFS...BUT ITS MEMBERS STILL SHOW A LARGE DEGREE OF SPREAD. EVEN SO...NONE OF THE AVAILABLE GFS ENSEMBLE MEMBERS ARE AS COLD AS THE 00Z ECMWF. WITH ALL THIS IN MIND...IT WILL BE LOW CONFIDENCE TEMPERATURE FORECAST BASED ON BLENDED DATA. IN ANY SCENARIO...THERE DOES NOT APPEAR TO BE MUCH PRECIP POTENTIAL. A BIT OF SNOW COULD NOT BE RULED OUT IN A COLD UPSLOPE FLOW SCENARIO...BUT ANY AMOUNTS SHOULD BE LIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1230 PM EST MON DEC 17 2012 IFR CIGS WILL BE POSSIBLE THROUGHOUT THE AFTERNOON AT JKL...AS LOW LEVEL CLOUDS ARE EXPECTED TO LINGER ALONG THE AREA RIDGETOPS NOW THAT THE RAIN HAS BEGUN TO SLACK OFF. LOZ AND SME WILL NOT BE QUITE AS BAD WITH CIGS BETWEEN 1000 AND 1500 FEET THIS AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS HAS FORMED ALONG THE OHIO RIVER AND WESTWARD INTO WESTERN KENTUCKY ALREADY THIS AFTERNOON...ALONG AN APPROACHING COLD FRONT. AS OF TAF ISSUANCE...CONDITIONS APPEAR CONDUCIVE TO THE FORMATION OF HAIL WITH THESE STORMS...SO THAT WILL BE A CONCERN FOR LOZ AND SME AS THE STORMS MOVE THROUGH THAT AREA LATER TODAY. THERE WILL ALSO BE SOME POTENTIAL FOR DAMAGING WINDS WITH THE STRONG STORMS. THE RAIN IS EXPECTED TO FINALLY EXIT LOZ AND SME AROUND 4Z TONIGHT...AND JKL BETWEEN 6 AND 7Z. ALL THREE TAF SITES COULD EXPERIENCE IFR CONDITIONS BETWEEN 8 AND 12Z TONIGHT...BEFORE CONDITIONS BEGIN TO IMPROVE AGAIN AFTER 13 OR 14Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM....GREIF AVIATION...AR
Hazardous weather outlook, Dec 17, 6:42 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 642 PM EST MON DEC 17 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 642 PM EST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS CONTAINING SMALL HAIL WILL CONTINUE TO MOVE ACROSS EASTER KENTUCKY. PEA SIZED HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED AS THE FRONT PASSES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT AND WILL BE ENDING FROM WEST TO EAST DURING THE NIGHT WITH THE LAST OF THE SNOW MOVING OUT OF PIKE COUNTY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON. JJ
In the hours before
Local storm report, Dec 17, 5:03 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL PONGO 37.22N 84.32W
12/17/2012 E0.25 INCH ROCKCASTLE KY EMERGENCY MNGR
ENOUGH TO MAKE ROAD WHITE.
&&
TBREWERSpecial weather statement, Dec 17, 5:05 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 505 PM EST MON DEC 17 2012 KYZ068-069-079-080-083>086-112-114>117-172300- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX-JACKSON-LESLIE- OWSLEY-PERRY-BREATHITT-CLAY- 505 PM EST MON DEC 17 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EST MONDAY EVENING... KNOX... SOUTHERN JACKSON... NORTHWESTERN LESLIE... MCCREARY... SOUTHERN OWSLEY... WEST CENTRAL PERRY... SOUTHEASTERN PULASKI... EXTREME SOUTH CENTRAL ROCKCASTLE... SOUTHERN WAYNE... WHITLEY... EXTREME SOUTHWESTERN BREATHITT... CLAY AND LAUREL. AT 505 PM EST...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HURLEY TO SLICKFORD...OR ALONG A LINE EXTENDING FROM MCKEE TO 13 MILES SOUTH OF MONTICELLO...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOD CREEK LAKE AROUND 510 PM EST...GRAY HAWK AROUND 515 PM EST...MUMMIE AROUND 520 PM EST...ELIAN AROUND 525 PM EST...ISLAND CITY AROUND 530 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Local storm report, Dec 17, 5:36 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SUBLIMITY CITY 37.10N 84.09W
12/17/2012 E0.25 INCH LAUREL KY TRAINED SPOTTER
PEA SIZED HAIL COVERED THE GROUND.
&&
DSHALLENLocal storm report, Dec 17, 5:38 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL LONDON 37.13N 84.08W
12/17/2012 E0.50 INCH LAUREL KY 911 CALL CENTER
PEA TO MARBLE SIZED HAIL LASTED FOR 20 MINUTES AT THE
LONDON AIRPORT AND THE GROUND WAS COVERED.
&&
DSHALLENSpecial weather statement, Dec 17, 5:50 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 550 PM EST MON DEC 17 2012 KYZ052-104-106>110-112>115-119-120-180000- ROWAN-ELLIOTT-JOHNSON-MARTIN-KNOTT-MAGOFFIN-MORGAN-OWSLEY-PERRY-PIKE- WOLFE-BREATHITT-FLOYD- 550 PM EST MON DEC 17 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EST MONDAY EVENING... JOHNSON... NORTHERN KNOTT... MAGOFFIN... MARTIN... MORGAN... EAST CENTRAL OWSLEY... NORTH CENTRAL PERRY... PIKE... EAST CENTRAL ROWAN... EASTERN WOLFE... BREATHITT... ELLIOTT AND FLOYD. AT 550 PM EST...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 37 MILES NORTH OF BRUIN TO JETTS CREEK...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF RACELAND TO 9 MILES EAST OF BOONEVILLE...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YEADON AROUND 555 PM EST...WHITE OAK AROUND 600 PM EST...WONNIE AROUND 605 PM EST...WONNIE AROUND 610 PM EST...STRINGTOWN AROUND 615 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Dec 17, 6:10 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 610 PM EST MON DEC 17 2012 KYZ084>088-110-112>118-120-180030- MCCREARY-WHITLEY-KNOTT-KNOX-LESLIE-LETCHER-OWSLEY-PERRY-PIKE-BELL- BREATHITT-CLAY-FLOYD-HARLAN- 610 PM EST MON DEC 17 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EST MONDAY EVENING... KNOTT... KNOX... LESLIE... LETCHER... EXTREME SOUTHEASTERN MCCREARY... EXTREME SOUTHEASTERN OWSLEY... PERRY... SOUTHERN PIKE... SOUTHEASTERN WHITLEY... BELL... SOUTH CENTRAL BREATHITT... SOUTHEASTERN CLAY... SOUTHERN FLOYD AND HARLAN. AT 610 PM EST...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NED TO ZION HILL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF JACKSON TO 9 MILES SOUTH OF WILLIAMSBURG... MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YEAGER AROUND 615 PM EST...TOULOUSE AROUND 620 PM EST...WARREN AROUND 625 PM EST... WOOTON AROUND 630 PM EST...VEST AROUND 635 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.